Alert archive / New Jersey / Flash Flood Warnings in 2009

Flash Flood Warning 34, NWS Philadelphia/Mount Holly

August 12, 2009Atlantic County, Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this flash flood warning at Aug 12, 2009, 4:01 PM EDT for Atlantic County, Cape May County, New Jersey. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2009, 4:01 PM EDT (20:01 UTC)
Expired
Aug 12, 2009, 7:21 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Atlantic County, NJ, Cape May County, NJ

The radar

The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 6:21 PM EDTFLASH FLOODNorthfield, NJ1.90 INCHES OF RAIN AT TIME OF REPORT. WIDESPREAD STREET FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 140 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPHI 122001
FFWPHI
NJC001-009-130000-
/O.NEW.KPHI.FF.W.0034.090812T2001Z-090813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT WED AUG 12 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  NORTHEASTERN CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 800 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAIN ACROSS PORTIONS OF 
THE WARNED AREA. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE 
POSSIBLE WITH RAINFALL RATES APPROACHING SIX INCHES PER HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PLEASANTVILLE AND NORTHFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3929 7452 3930 7454 3928 7455 3925 7459
      3922 7462 3919 7465 3934 7478 3946 7457
      3937 7448 3937 7451 3934 7452 3936 7447
      3934 7445

$$

KRUZDLO
1 follow-up statement
000 
WGUS71 KPHI 122321
FFSPHI

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
721 PM EDT WED AUG 12 2009

NJC001-009-122331-
/O.CAN.KPHI.FF.W.0034.000000T0000Z-090813T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAPE MAY NJ-ATLANTIC NJ-
721 PM EDT WED AUG 12 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
ATLANTIC AND NORTHEASTERN CAPE MAY COUNTIES...

THE HEAVY RAIN HAS MOVED OUT OF THE AREA. THE FLASH FLOOD WARNING  
HAS BEEN CANCELLED.

LAT...LON 3929 7452 3930 7454 3928 7455 3925 7459
      3922 7462 3919 7465 3934 7478 3946 7457
      3937 7448 3937 7451 3934 7452 3936 7447
      3934 7445

$$

KRUZDLO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:58 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 12, 2:58 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT WED AUG 12 2009

.SYNOPSIS...
A COLD FRONT SLIDING DOWN FROM THE NORTHWEST WILL CONTINUE TO SLOWLY
PUSH THROUGH THE REGION AND ULTIMATELY STALL TO OUR SOUTH AND EAST
ON THURSDAY. HIGH PRESSURE LOOKS TO REGAIN CONTROL OF THE REGION ON
FRIDAY THROUGH THE WEEKEND BUT THE UNSETTLED WEATHER WILL CONTINUE
WITH MULTIPLE WAVES OF LOW PRESSURE RIDING ALONG THIS FRONTAL
BOUNDARY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CURRENT SURFACE ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY OVER
THE SOUTHERN DELMARVA EXTENDING SOUTHWESTWARD INTO THE
SOUTHEASTERN UNITED STATES. VISIBLE SATELLITE IMAGERY SHOWS A
LARGE CLOUD SHIELD OVER THE EASTERN SEABOARD WITH AMPLE MOISTURE
WITH MULTIPLE AREAS OF MODERATE EMBEDDED CONVECTION. UPPER AIR
ANALYSIS SHOWS A SPLIT FLOW PATTERN OVER THE INTERIOR PARTS OF THE
UNITED STATES WHILE A MASSIVE UPPER LEVEL RIDGE REMAINS FAIRLY
ENTRENCHED IN THE PLAINS.

A MID-LEVEL IMPULSE CONTINUES TO SWING THROUGH THE REGION DURING THE
OVERNIGHT HOURS. AT 18Z, A THETA-E RIDGE WAS INDICATED ALONG FROM
THE CENTRAL NEW JERSEY COAST EXTENDING INTO THE NORTHERN NEW
JERSEY COUNTIES. LOW AND MID-LEVEL FLOW STILL REMAINS PRETTY WEAK
ALTHOUGH BOTH THE NAM AND GFS ARE SHOWING AN AREA OF POSITIVE
THETA-E ADVECTION WITH THE GFS BEING A LOT MORE ROBUST.

THE OPERATIONAL FORECAST MODELS ARE SHOWING A WIDE AREA OF
PRECIPITATION ASSOCIATED WITH THE MID-LEVEL TROUGH PASSAGE ACROSS
THE CWA, HOWEVER, MOST OF THE MOISTURE IS CONCENTRATED IN THE
SOUTHERN ZONES. EMBEDDED CONVECTION IS DEFINITELY NOT OUT OF THE
QUESTION DURING THE OVERNIGHT HOURS. PWATS ARE IN EXCESS OF 2
INCHES ACROSS THE SOUTHERN HALF OF THE CWA. THIS MAY CAUSE
PROBLEMS IN URBAN AND AREAS WITH POOR DRAINAGE SINCE THE FLOW
ALOFT IS VERY WEAK AND THE STORMS TEND TO SIT OVER ONE AREA FOR A
PROLONGED AMOUNT OF TIME.

KEPT TEMPERATURES A BIT WARMER THAN WHAT METMOS WAS SUGGESTING WITH
MOST AREAS UNDER OVERCAST CONDITIONS, ALTHOUGH NOT AS WARM AS THIS
MORNING SINCE WE LOST THE DAYTIME HEATING ON WEDNESDAY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THE NAM APPEARS TO BE MORE PROGRESSIVE COMPARED TO THE GFS ON
THURSDAY BY MOVING THE TROUGH THROUGH A LITTLE FASTER BUT THE GFS IS
OVERALL STRONGER WITH THE TROUGH AND THE MULTIPLE VORTICITY MAXES
ACCOMPANYING THE TROUGH. THE GFS AND NAM BOTH SHOW MULTIPLE
VORTICITY COUPLETS FORMING IN AND ALONG THE MID-LEVEL TROUGH AXIS,
HOWEVER, THE GFS WAS SHOWING NUMEROUS BULLSEYES ACROSS THE CWA
WITHIN AREAS OF ENHANCED OMEGA. THIS COUPLED WITH THE FACT THAT THE
OTHER OPERATIONAL MODELS WERE NOT SHOWING THESE BULLSEYES, IT
APPEARED AS THOUGH THE GFS WAS SUFFERING FROM CONVECTIVE FEEDBACK
SO IT WAS NOT USED WHEN DECIDING THE POPS AND QPF GRIDS.

WITH THE MID-LEVEL TROUGH AXIS FINALLY MOVING THROUGH THE REGION,
LATER ON THURSDAY, MID-LEVEL RIDGING TAKES OVER. HOWEVER, WHILE THE
SURFACE FRONT STALLS TO THE SOUTH AND EAST MULTIPLE VORTICITY MAXES
RIDE ALONG THIS FRONTAL SYSTEM. THE ECMWF APPEARS TO BE A LITTLE
MORE ROBUST THEN DOES THE GFS BUT BOTH MODELS INDICATE THE PRESENCE
OF THESE FEATURES AND KEEP THEM MOVING FURTHER OFFSHORE WITH THE
UPPER LEVEL MEAN FLOW. THERE IS STILL A POTENTIAL FOR POP UP
CONVECTION WITH PLENTY OF SUNSHINE AND AMPLE MOISTURE ALREADY IN
PLACE OVER THE REGION AND WITH THE PASSING OF EMBEDDED SHORTWAVES.
THE PASSAGE OF ANY OF THE MID-LEVEL IMPULSES WILL INCREASE THE
CHANCES FOR CONVECTION. THE NAM AND GFS BUFKITS VERY GREATLY IN
TERMS OF CONVECTIVE INDICES ON FRIDAY. THE NAM SHOWS MINIMAL
AMOUNTS IN TERMS OF CAPE WHILE THE GFS SPITS OUT OVER 1500 J/KG IN
MOST PLACES SO CURRENT THINKING IS THAT THE GFS IS SUFFERING FROM
CONVECTIVE FEEDBACK ISSUES. WITH AN EASTERLY FLOW IN PLACE THE
LOCALES ALONG THE COAST AND FURTHER SOUTH WILL BE MORE SUSCEPTIBLE
TO DIURNAL SHOWERS AND THUNDERSTORMS WITH WATER TEMPERATURES IN THE
MID TO UPPER 70S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
5-WAVE MODEL GUIDANCE SUGGESTS THAT THE MASSIVE UPPER LEVEL RIDGE
CURRENTLY LOCATED IN THE NORTHERN PLAINS BEGINS TO MOVE EASTWARD
DURING THE EXTENDED PERIOD. THE RIDGE TRIES TO LOCK INTO THE
SOUTHEASTERN STATES BUT APPEARS TO BE PUSHED OFFSHORE BY AN
ADVANCING PACIFIC TROUGH WHILE AN EASTERN UNITED STATES TROUGH
BEGINS TO SUPPRESS THE RIDGE FURTHER SOUTH.

EVEN WITH THE RIDGING NOW IN PLACE OVER THE REGION AND A DIRTY HIGH
PRESSURE AT THE SURFACE, THE FRONTAL BOUNDARY STILL REMAINS TOO CLOSE TO
THE COAST TO COMPLETELY ELIMINATE CHANCE POPS FROM THE FORECAST
PERIOD. THERE MAY BE A CHANCE OF A SLIGHT AIR MASS MODIFICATION LATE
IN THE PERIOD WITH A STRONGER COLD FRONT PASSAGE. BUT WITH THE
FORECAST MODELS IN A MAJOR DISAGREEMENT IN TERMS OF MODIFICATION IT
WOULD SEEM THAT THE STICKY AIR MASS HANGS AROUND A LITTLE LONGER.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE NEAR TERM WILL HAVE VERY WET THUNDERSTORMS IN THE AREA, BUT
MAINLY ALONG THE COASTAL PLAIN. STALLED FRONTAL BOUNDARY WILL REMAIN
OVER US UNTIL TOMORROW AND ANY GLIMMER OF SUN WILL BAKE THE LOW
LEVEL UNSTABLE AIR WITH CONVECTION FIRING UP AND DUMPING.  SO FAR
ONLY TTN AND ACY HAVE HAD PERIODS OF HEAVY RAIN. PREVAILING WINDS ARE
FROM AN EASTERLY COMPONENT, HOWEVER OUTFLOW BOUNDARIES FROM NEARBY
TSTMS WILL CAUSE A TEMPERATURE SHIFT IN THE DIRECTION AND A DOUBLING
OF THE WIND SPEED. BUT, THIS WILL BE BRIEF AND THEN WE RETURN TO THE
GRADIENT LIGHT EASTERLY WIND.

QUITE A FEW THUNDERSTORMS ARE FORMING OVER CENTRAL AND WESTERN
PENNSYLVANIA AND SPILL SOUTH TO WVA AND NORTH TO NY. THE MEAN WIND
VECTOR IS TO THE NORTHEAST. SO WITH THE CLOUDS IN PLACE, LITTLE IF
ANY STRONG CONVECTION AND CEILINGS AND VSBYS REMAINING VFR. IN ANY
TSTMS MVFR TO OCNLY IFR FOR A TIME. WITH ALL THE MOISTURE AROUND AND
AN EASTERLY/MARINE WIND COMPONENT WE SHOULD HAVE SOME LOW DECKS
FORMING AFTER 10 PM AND GOING DOWN TO 9 OR 3 HUNDRED FEET FOR
SEVERAL HOURS BEFORE SUNUP AT MOST LOCATIONS.

WE SHED THE LOW CLOUDS VERY SLOWLY WITH HIGHER CLOUD DECKS OVERHEAD
AND ANY DAYTIME HEATING WILL GIVE US A RETURN SITUATION FOR FRIDAY.
THE WINDOW FOR GOOD VFR WILL BE A A MINIMUM FOR THE NEXT 36 HOURS.

OUTLOOK...
WHILE HIGH PRESSURE MOVES OVER THE AREA BY THE WEEKEND...THE FLOW
ALOFT WILL KEEP US IN A CHANCE OF PRECIPITATION AS THE WESTERLIES
TAP THE MOISTURE FROM THE BIG SYSTEM TAKING SHAPE IN THE CENTRAL
PLAINS.

&&

.MARINE...
FLAT WEATHER PATTERN REMAINS OVER THE COASTAL WATERS AND NOT
EXPECTED TO CHANGE OVER THE NEXT SEVERAL DAYS. WITH THAT, THE SEA
SURFACE TEMPERATURES ARE UP TO 80 DEGREES IN SEVERAL AREAS. BUOY
44009 HAS A 1 FOOT SEA EVERY SEVEN SECONDS AND WAVES WITHIN THE
DELAWARE BAY ARE 1 FOOT. BY THE WAY 44009 IS UP TO 81 DEGREES WHICH
IS ABOUT 3 SHY OF THE RECORD FOR THIS TIME OF YEAR.

THE STALLED PATTERN WILL REMAIN WITH US INTO THURSDAY NIGHT BEFORE A
WEAK HIGH PRESSURE TRIES TO NUDGE ALL OF THE CLOUDS/PRECIPITATION
EAST. COULD BE A STRUGGLE WITH THE UPPER LEVEL WINDS SO LIGHT.

THE MAIN CONCERN WILL BE THE LIGHTNING WITH THESE THUNDERSTORMS.
THEY ARE MOVING VERY LITTLE AND THE ATMOSPHERE IS SATURATED. BE
CAREFUL GOING OUT IN THIS WEATHER. OUR SEAS DONT CHANGE MUCH FOR
AT LEAST THE NEXT 6 DAYS OR SO SINCE LITTLE IN THE WAY OF AN
INCREASING PRESSURE PATTERN IS ON THE WAY.

FOR THOSE PLANNING EXTENDED SOUTH ATLANTIC TRIPS PLEASE CHECK THE
NATIONAL HURRICANE CENTERS PAGE AT WWW.NHC.NOAA.GOV

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...HEAVENER
AVIATION...EBERWINE
MARINE...EBERWINE
Hazardous weather outlook, Aug 12, 3:03 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT WED AUG 12 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-131915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
303 PM EDT WED AUG 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-131915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
303 PM EDT WED AUG 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 11:26 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 AM EDT WED AUG 12 2009

NJZ012-015-121630-
MERCER NJ-MIDDLESEX NJ-
1126 AM EDT WED AUG 12 2009

...A STRONG THUNDERSTORM WILL AFFECT MERCER AND MIDDLESEX COUNTIES...

AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF TRENTON...MOVING EAST AT 5 MPH.
THE THUNDERSTORM WILL BE NEAR WINDSOR AROUND 1130 AM...ALLENTOWN...
MONMOUTH JUNCTION AROUND 1145 AM...HIGHTSTOWN...DAYTON AROUND 1215
PM...TWIN RIVERS AND CLEARBROOK PARK AROUND 1230 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

FORECASTER:AMC
Special weather statement, Aug 12, 2:35 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EDT WED AUG 12 2009

NJZ016>023-025>027-122030-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
235 PM EDT WED AUG 12 2009

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ATLANTIC...
BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...GLOUCESTER...
OCEAN AND SALEM COUNTIES...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS STRONG THUNDERSTORMS OVER SOUTHERN NEW JERSEY. THESE STORMS
ARE MOVING VERY SLOWLY AND ADDITIONAL DEVELOPMENT IS POSSIBLE OVER
THE REGION THROUGH THE AFTERNOON HOURS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS AS WELL. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

NIERENBERG
Local storm report, Aug 12, 3:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 PM EDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      SOUTH BELMAR            40.17N 74.03W
08/12/2009                   MONMOUTH           NJ   CO-OP OBSERVER

            1.28 INCHES RAIN FROM STORM, WITH 1.07 INCHES IN 17
            MINUTES. MINOR FLOODING REPORTED.

0201 PM     LIGHTNING        2 NE CASSVILLE          40.12N 74.36W
08/12/2009                   OCEAN              NJ   TRAINED SPOTTER

            PERSON POSSIBLY STRUCK BY LIGHTNING ALONG BRIDGEWATER
            COURT IN JACKSON TWP.

0201 PM     LIGHTNING        2 NE CASSVILLE          40.12N 74.36W
08/12/2009                   OCEAN              NJ   TRAINED SPOTTER

            3 HOMES AFFECTED BY LIGHTNING STRIKES ALONG BRIDGEWATER
            COURT IN JACKSON TWP. ONE HOME HAS MAJOR DAMAGE.

0145 PM     FLASH FLOOD      2 ESE HAMILTON SQUARE   40.22N 74.64W
08/12/2009                   MERCER             NJ   COUNTY OFFICIAL

            TWO FEET OF WATER AGAINST 8 TO 10 HOUSES ALONG CHARLENE
            COURT IN ROBBINSVILLE TWP.

0125 PM     FLASH FLOOD      2 ESE HAMILTON SQUARE   40.22N 74.64W
08/12/2009                   MERCER             NJ   LAW ENFORCEMENT

            6 INCHES OF FLOWING WATER AT INTERSECTION OF ROUTE 130
            AND MEADOWBROOK ROAD IN ROBBINSVILLE TWP.

1257 PM     FLASH FLOOD      2 ESE HAMILTON SQUARE   40.22N 74.64W
08/12/2009                   MERCER             NJ   TRAINED SPOTTER

            MAJOR FLOODING IN ROBBINSVILLE TWP ALONG ROUTE 130. ALSO
            REPORTS OF SMALL HAIL.

1150 AM     FLASH FLOOD      HAMILTON SQUARE         40.23N 74.68W
08/12/2009                   MERCER             NJ   CO-OP OBSERVER

            0.58 INCHES OF RAIN IN 20 MINUTES. LOTS OF LIGHTNING.

&&

KEK

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:04 PM EDTAreal Flood AdvisoryPHIMercer60 min
Aug 12, 12:47 PM EDTFlash Flood WarningPHIMercer3 hr
Aug 12, 1:26 PM EDTSevere Thunderstorm WarningPHIOcean22 min
Aug 12, 2:55 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean50 min
Aug 12, 3:01 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland59 min
Aug 12, 3:17 PM EDTFlash Flood WarningPHIAtlantic, Cumberland4 hr
Aug 12, 3:29 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester60 min
Aug 12, 3:32 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean118 min
Aug 12, 4:16 PM EDTFlash Flood WarningPHICumberland, Salem6 hr
Aug 12, 4:55 PM EDTFlash Flood WarningPHISalem3 hr
Aug 12, 5:13 PM EDTAreal Flood AdvisoryPHICape May, Cumberland2 hr
Aug 12, 6:03 PM EDTAreal Flood AdvisoryPHISussex4 hr

Nearby

Flash Flood Warnings in New Jersey, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.